Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Med Oncol. 2009;26(1):93-5. doi: 10.1007/s12032-008-9064-0. Epub 2008 Sep 3.

Acute tumor lysis syndrome in a hemodialysis patient with diffuse large B cell lymphoma.

Author information

  • 1Nephrology Division, Department of Internal Medicine, Mackay Memorial Hospital, 92 Chung San North Road, Section 2, Taipei 104, Taiwan. lincj@ms1.mmh.org.tw

Abstract

Acute tumor lysis syndrome (TLS) is a life-threatening complication of cancer therapy requiring prompt recognition and aggressive management. It occurs particularly in patients with lymphoproliferative disease during potent myelosuppressive therapy. To our knowledge, acute TLS in end-stage renal disease (ESRD) patients with malignancy is extremely rare and has never been reported in English literature. We report the first case of acute TLS in an ESRD woman with diffuse large B cell lymphoma after chemotherapy. Aggressive treatments with daily hemodialysis and allopurinol rather than hydration benefit the patient. There is neither optimal therapy in treating ESRD patients with TLS nor adequate guidelines for how to adjust the chemotherapy drug in hemodialysis patients. This case provides our experience to clinician how to treat acute TLS in ESRD patients.

PMID:
18770053
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk